MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample has not been received to date.Analysis is pending upon receipt of sample.3m is in the process of completing a device history review (dhr).
 
Event or Problem Description
A nurse reported a 9135-lp 3m¿ universal electrosurgical plate was applied to a female patient's right anterior thigh prior to breast revision surgery on (b)(6) 2019.No skin prep was conducted at the plate site prior to application.The application site was hair-free.Surgery length was not specified.The patient was placed in a supine position during surgery.The nurse reported all connections were checked and the pad connected with the patient's skin.Brand/ model of generator used was not specified.Total activation time of the active electrode was not provided.The active electrode was used intermittently for a minimal time during each use.The nurse reported the electrosurgical plate was gently removed by loosening the far corner of the pad.The plate was reported to be intact and adhered in total to the patient's leg upon removal.A 3rd degree burn wound, 2x4 centimeters in size, was discovered on the patient's skin at the junction where the cord enters the pad.Burns were also noticed on the cord.The burn wound was excised and a primary closure was completed.Silvadene cream and a tegaderm dressing was applied to the burn site, unspecified pain medication was provided, and a medicated bandage was applied.The patient visited the doctor for follow up on (b)(6) 2019.No further details were provided.
 
Additional Manufacturer Narrative
The product sample was returned and evaluated.The sample showed evidence of burn marks in the small rectangular area between the tab and the conductive gel.The sample was tested and was found that the plate was conducting properly.The evidence did not suggest that there was any malfunction of the plate itself that would have caused this type of injury.The evidence from this inspection did not substantiate the claim that the pad was fully adhered directly to the patient's skin.A photo provided of the alleged injury did not show evidence of where the patient plate was adhered to the patient's skin.The instructions for use state to ensure full pad-to-skin contact.A device history review was performed on the reported lot 2021-10nh.This device history review showed no manufacturing records that would indicate any quality issues with this lot.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8776821
Report Number2110898-2019-00086
Device Sequence Number1845512
Product Code GEI
UDI-Device Identifier50707387580730
UDI-Public50707387580730
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberN/A
Device Catalogue Number9135-LP
Device Lot Number2021-10 NH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;